Claiming a dietary supplement caused severe and permanent damage to his liver, a Dickinson man has filed suit against the product’s manufacturer.
Angel Brito filed a lawsuit against TF Supplements, alleging he became jaundiced, suffered extreme pains in his side and suffered uncontrollable itching several weeks after taking P-Drol, a steroid precursor. It is marketed to fitness enthusiasts and weight lifters for its alleged muscle-building capabilities.
“Specifically, Brito experienced liver failure after taking P-Drol,” states the original complaint filed Feb. 4 in Galveston County District Court.
Brito alleges P-Drol contained an ingredient known to be troublesome to the liver, and was marketed as a dietary supplement.
On July 28, 2009, the FDA issued a public health advisory warning stating that consumers should stop taking steroids marketed as dietary supplements and advised anyone who took the steroids and subsequently showed signs of liver problems to seek immediate medical attention.
Brito claims he became ill on Oct. 5, 2009, and went to the emergency room at Clear Lake Regional Hospital.
“Doctors measured an extremely elevated bilirubin number,” the suit says. “Brito’s liver was enlarged and swollen, a side effect from taking P-Drol.”
“After taking the pills, Brito’s weight dropped nearly 30 pounds.”
The plaintiff claims he spent several days in the hospital while doctors monitored his bilirubin number and contemplated a liver transplant.
He was eventually discharged and referred to a liver specialist for continued physician care, having underwent weekly checkups that include blood sampling, CAT scans and MRIs.
Brito alleges he continues to suffer debilitating fatigue, constant itching, nausea and weight loss and has developed a mass behind his pectoral muscle.
Consequently, he seeks damages for pain and suffering, disfigurement, impairment, mental anguish and medical expenses. He is demanding a jury trial.